THC and H4CBD candy: the dangers

THC and H4CBD candy: the dangers

With their candy-like appearance, THC and H4CBD gummies appear harmless, yet they can trigger symptoms such as nausea, palpitations and brain effects. Update with Dr. Gérald Kierzek, emergency physician and medical director of TipsForWomens.

The story is reported by our colleagues from Parisian. A group of Parisian friends meet for an evening, during which they consume THC and H4CBD gummies, purchased a few days earlier in an over-the-counter store. Having serious illnesses, part of the group ended up in hospital. What are the risks associated with these seemingly innocuous candies?

Candies containing THC and H4CBD available in stores, over the counter

These little tart candies contain THC and H4CBD, a derivative of CBD. What are these different molecules?

  • THC (or Delta-9 TetraHydroCannabinol) is a cannabinoid contained in the cannabis plant, it is the active substance of the drug;
  • CBD or cannabidiol is also a substance obtained from the plant. But unlike THC, CBD does not have a narcotic effect and therefore does not cause physical dependence;
  • H4CBD, for its part, is a synthetic cannabinoid derived from CBD, obtained in the laboratory by the hydrogenation of CBD molecules present in cannabis flowers, whose THC content is very low (less than 0.3%) and whose level of CBD (cannabidiol) molecules is high.

Be careful when consuming this type of product

If regulations require that the levels of THC, the active substance, do not exceed 0.3% in this type of product – which, according to The Parisianwas the case for these candies – side effects may still be present.

New molecules not to be trivialized

Dr. Gérald Kierzek also recommends remaining cautious with these new products: “This is problematic because we don’t really know what they contain. We must therefore be careful about their trivialization, even if the effects, in themselves, are not very serious: patients are nauseous, they can develop tacchycardia… But all the same, depending on each person’s state of health , it could be more serious.” The doctor also reminds that it is important not to obtain this type of product anywhere and especially not on the internet.